Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Black/purple bruise on eyelid, on cholesterol and BP medication.Suggestion?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11718 Questions
I'm 66 years old, in fairly good health (taking cholesterol meds (220) and blood pressure meds. (blood pressure now is 125 over 70).

This morning I got up and washed my face and looked fine. Now, at 4:00 p.m. all of a sudden I have a bruise (about the size of a dime) and dark black/purple in color riight under my left eyelid. I do not remember bumping into anything or hitting anything in that area.

This is the first time this ever happened and it scares me to death. Help?
Posted Thu, 26 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakhi Tayal 1 hour later
Thanks for posting your query.
Development of bruise under the eye spontaneously without any history of injury is suggestive of a bleeding disorder. You need to consult your physician to get a complete blood coagulation profile checked with APTT and platelet count to rule out other possible causes like thrombocytopenia.
This can also happen due to a viral infection in the recent past- decreases the synthesis of platelets from the bone marrow.
Presence of any autoimmune disorders also needs to be ruled out.
The treatment is based on the diagnosis and severity of the problem. Treatment is usually done by fluid infusion, steroids, immunoglobulins, blood transfusions, etc according to the severity of the condition.
This problem needs an immediate medical attention and further investigations are entailed. I encourage you to consult a physician who can guide you through the tests.
Hope this answers your query.I will be glad to answer the follow up queries that you have.
Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor